Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Nervousness, sweating more than usual and cannot sit still. Taking Axepta for stress. Any hints?

User rating for this question
Answered by

Practicing since : 1998
Answered : 415 Questions

My Girlfriend (29 yrs) is taking Axepta-10 because she said that this would make her smarter and stress resistant. She's taking this now since 5 days as far as I know and she confirms the above described. Actually her behavoir is changing as well. She's permanently nervous, sweating more than usual and she cannot sit still. I am really concerned about these pills. Can anyone give me some hints?

Thanks a lot!
Posted Sun, 23 Sep 2012 in Mental Health
Answered by Dr. Susanta Padhy 7 hours later

Thanks for the question.

The concern you describe is genuine.

Usually with the starting of Axepta or with increasing the dose of Axepta, the symptoms of restlessness, anxious, nervousness are common.

But they disappear gradually as body gets adjusted to it and this period is usually for 1-2 weeks.

This occurs because of stimulating effect of the drug which in turn is because of effect on brain norepinephrine.

If the problem is severe and intolerable, one can decrease the dose (to 5 mg in your case) further and then, take it for few days, and, then, increase to 10 mg.

I assume she is taking this medicine under the supervision of her treating physician. Make sure she does that. Self-medication is XXXXXXX

However, this symptom will not be permanent.

Hope this gives some light to your issues. I am available for further discussion.

Above answer was peer-reviewed by
Follow-up: Nervousness, sweating more than usual and cannot sit still. Taking Axepta for stress. Any hints? 29 hours later
Thanks for the answer. This helps already a lot.

Actually her best frind is a pharmacist and thats where she got the pills from. I am not really sure if this is legal or not. My main concern is the reason why she's taking the pills. As I mentioned above, she's doing this because she thinks her brain is working better!! Her brain capability is already far over and above average without any pills. It's because of her new job I guess...however. You used the word "Drug" above and this means to me that her way is not a good way and I will try to stop her from doing this.

I would be happy to hear from you if you have something to add to the above.

Again, thanks a lot for your response.

Regards, XXXXXXX
Answered by Dr. Susanta Padhy 6 hours later
Thanks XXXXXXX for coming back

I meant "drug" as medicine, not for illicit drugs like cocaine, cannabis, etc.

Axepta contains atomoxetine which usually helpful for inattention, impulsivity and hyperactivity; as in a case of ADHD (attention deficit hyperactivity disorder).

The "dependence" or "addiction" potential of this medicine is very negligible compared to other medicines, like methylphenidate that are used in similar conditions.

If you think that she is going through some stress, you can make her sit and talk to her.

If you suspect that she is perhaps taking other "illicit substances" as mentioned before, then the management line will be different.

Hope this will add to further clarification

I will be happy to discuss further. Please close this discussion if you have no further. Any reviews will be appreciated.

Good luck to her!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor